I'm on Seroquel 25mg XR from 6 months ago for Sleep aid, and it works fine, What is the best way to stop such dose ? in my country the smallest dose is 50mg for XR and I take half every day, so take it day-on day-off ? or reduce to 12 mg?
Please I need professional advice, with details (schedule ...)
asked byDV_Lebanon (0)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on December 31, 2012
at 05:15 AM
Are you splitting the XR tab? I don't think that they are meant to be split as XR stands for extended release and breaking the tablet will change the way the med becomes active once ingested. Have your prescriber write you a script for the plain tablets which can be split (you'll need a pill splitter since they are not scored). You will have to taper the dose down but since you are on a low dose I don't think it will take too long to do, maybe a week or two. Ask your prescriber for a dosing schedule to wean off it.
on January 03, 2013
at 02:09 AM
General advice here is:
As with all psychiatric drugs don't just stop, taper down, if you run into any problems at the new dose if they are not too debilitating hold for at least a couple of weeks or until you have stabilized (whichever is longest!). If they are unmanageable or severe quickly return to the previous dose and hold there for a while and then taper at a lower rate in the future.
Try to taper at the smallest amounts you can, especially as you approach zero. Standard advice is to taper down by 10% of the dose at a time. The second taper should be of 10% of the new amount you are tapering from not 10% of the original dose. Time between tapers should not be less than two weeks.
Do not listen to anyone who says antipsychotics don't have withdrawal problems. Sure not everyone has them and some people have few or no problems but they can be severe, which is why erring on the side of caution is advisable. As you've been on a small dose for a short time the odds are that you will be much better off than many others and that 10% at a time may not be practical/necessary - but still taper as small as feasibly possible and hold if you have problems.
Try to find a supportive Doctor to help you through this time. If your Doctor is supportive great, if not find another one. Consider getting peer support online or in person. If anyone ever says there are no problems possible withdrawing from these drugs please kick em in their tender parts.
If you have supportive and loving people that you trust in your life tell them what you are doing so they can support you.
I'd suggest having a look at this:
Do not do the day on day off thing. Tapering safely is about reducing the amounts not frequencies. Increasing the spacing as opposed to reducing the dosage is a bad thing to do.
Just in case anyone needs a warning - don't even think of messing about with other drugs whilst doing this, your body and brain need stability whilst adjusting to the removal of these substances.
Try to pick times which aren't particularly stressful for reducing doses, it makes it easier to distinguish withdrawal effects from stress reactions to events in your life.
If you happen to smoke consider stopping first if it's possible - it makes seroquel leave your body quicker which is a bad thing, longer half-life makes it easier to withdraw from (I know this contradicts slightly the switch from XR advice but that's mainly because you can't cut XR).
Good luck to you and anyone else doing this.
on December 31, 2012
at 01:42 AM
First, I'm not a doc, I'm a mental health grad student who has taken pharmacology, so take my advice for what you will. I'm not a doc yet or anything.
Second, psychotropic meds are some of the hardest to wean off of, period.
Third, I would not do so without a physicians advice, because your physician knows your health history and knows any other issues you may be facing.
Lastly, you can very easily google dosing schedules, but they will not necessarily be accurate based on your needs. I personally take l-theanine (100mg) and melatonin (15mg) for sleep, so perhaps a combination will work for you if you begin it while you are tapering off of the Seroquel XR (which the dose you are taking of is relatively low, BTW).
Good luck and please seek medical advice. Even if you just call your physician and let him/her know your intent, it can't hurt.